Emergency Medicine



Emergency Medicine





INSULIN SHOCK

Insulin shock is an acute condition from excessive insulin in the blood, resulting in low blood glucose levels (less than 50 mg per dL), convulsions, weakness, and coma.


Causes

Overdose of insulin

Skipped meal in an insulin-dependent diabetic

Strenuous exercise in an insulin-dependent diabetic




DIABETIC KETOACIDOSIS

Complication of diabetes mellitus resulting from extreme hyperglycemia. Plasma glucose may be in the range of 350 to 900 mg per dL.


Causes

Failure to take adequate amounts of insulin


First manifestation of an undiagnosed diabetic

Conditions that increase the patient’s requirements for insulin (infection, trauma)




SYNCOPE

Temporary inadequate supply of blood to the brain from a vasovagal response (fainting)


Causes

Fear/anxiety

Pain

Hot airless room

Nov 20, 2018 | Posted by in ORTHOPEDIC | Comments Off on Emergency Medicine
Premium Wordpress Themes by UFO Themes